|HAART neds and kidney stones+ jaundice
Nov 14, 2005
I have been hospitalized with acute kidney failure 4 stones,obstructing ureter and elevated bilirubin 6.5 urologist stopped HAART meds. I am diabetic and hypertensive. I was on Norvir/Epsicom/ Reyetaz. This combo took by Cd4 from 92 to 400 and my viral load is undetected. What HAART combo would be better given my diabetes and Hypertension?
| Response from Dr. Wohl
It is difficult for me to imagine that your HIV therapy caused these kidney stones. Usually, the stones can be analyzed to see what they are made of and this may help identify the cause.
The high bilirubin is a concern. If this is your first regimen, you can switch the atazanavir/Norvir to a different medication, such as Sustiva, which should not worsen your blood pressure of diabetes. Another idea is to take atazanavir without the Norvir along with Epzicom. Unboosted atazanavir did just as well as Sustiva in a head to head study. The unboosted atazanavir may not produce as much of an increase in bilirubin and is a great choice for people with diabetes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Purple Spots Could I Have HIV
- Ache In Testicles After Giving Handjob Worried I Have HIV
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Pain In Penis After Touching Dried Semen What Are The Chances Of HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.